MAUDE Adverse Event Report: PENUMBRA, INC. POD5; HCG, KRD

PENUMBRA, INC. POD5; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Failure to Fold (1255); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2018-00592, 3005168196-2018-00593, 3005168196-2018-00594, 3005168196-2018-00595.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod4, a pod5, a pod6 and pod8's.During the procedure, while attempting to advance a pod4 in the target vessel using a lantern delivery microcatheter (lantern), the pod4 would not take its intended shape and the coil was removed.A pod5, pod6 and two pod8's were opened; however, the physician experienced the same issue.Therefore, the physician removed the pods and successfully completed the procedure using ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device in complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00592, 3005168196-2018-00593, 3005168196-2018-00594, 3005168196-2018-00595.

Brand Name
POD5
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7371140
Report Number3005168196-2018-00597
Device Sequence Number555178
Product Code HCG
UDI-Device Identifier00814548013787
UDI-Public00814548013787
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/11/2025
Device Catalogue NumberRBYPOD5
Device Lot NumberF79490
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR